Hail, Sarpy
- When
- August 25, 3:52 AM CST
- Where
- Sarpy County, 4 mi NE of Gretna
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.183, -96.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 25, 2:15 AM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CDT WED AUG 25 2004 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES INTO THE WEEKEND. UPPER TROF TO THE WEST CONTINUES TO THROW SHORTWAVES AT THE AREA. COMPLEX ACROSS WESTERN NEBRASKA IS PROGGED TO CONTINUE NORTHEAST THIS MORNING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO A PORTION OF THE FORECAST AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS. SOME WEAKENING IS EVIDENT PER LATEST REGIONAL RADARS SO CONFIDENCE NOT REAL HIGH ON ACTIVITY LINGERING INTO THE LATE MORNING HOURS. LEFT OVER OUTFLOW BOUNDARIES MAY EXIST ACROSS THE FORECAST AREA THIS AFTERNOON. WITH AMPLE MOISTURE REMAINING IN PLACE AND ANOTHER WEAK SHORTWAVE MOVING ACROSS SOUTHERN SOUTH DAKOTA...WL LEAVE A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE NORTH. UNCERTAINTY CONTINUES INTO THURSDAY AND FRIDAY AS NORTHERN SEGMENT OF UPPER TROF PASSES THRU THE SOUTHERN PRAIRIE PROVINCES...PUSHING A WEAK BOUNDARY THROUGH ON THURSDAY. UPPER TROUGH OVER THE WESTERN CONUS BEGINS TO APPROACH THE CENTRAL PLAINS ON FRIDAY...DRIVING A STRONGER FRONT INTO THE CENTRAL PLAINS. TEMPERATURES SHOULD COOL WELL INTO THE LOWER 70S TO LOWER 80S ACROSS THE FORECAST AREA. PCPN CHANCES ALSO INCREASE ON FRIDAY/FRIDAY NIGHT WITH LARGE SCALE ASCENT AHEAD OF APPROACHING TROUGH. TROUGH AXIS SHOULD PASS OVERHEAD ON SATURDAY...ENDING PCPN CHANCES ACROSS THE AREA. FLOW ALOFT BRIEFLY BECOMES NORTHWESTERLY ON SUNDAY. RIDGE BREAKS DOWN EARLY IN THE SCHOOL/WORK WEEK...ALLOWING FOR A DRY ZONAL FLOW PATTERN WITH A SLIGHT WARM UP TOWARDS MID WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 845 PM CDT TUE AUG 24 2004 IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045- 050>053-065-067-251100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PIERCE- PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON- THURSTON-WASHINGTON-WAYNE- 845 PM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. A FEW STORMS COULD BE SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE HAIL AND GUSTY WINDS...BUT LOCALLY HEAVY RAIN IS POSSIBLE. THERE IS A BETTER CHANCE OF SEVERE STORMS SOUTH OF INTERSTATE 80. SEVERE STORMS ARE POSSIBLE ON WEDNESDAY...ESPECIALLY LATE IN AFTERNOON AND EVENING. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA FROM WEDNESDAY NIGHT THROUGH SATURDAY. SEVERE STORMS MAY OCCUR AGAIN WEDNESDAY NIGHT AND THURSDAY...WITH HAIL AND STRONG WINDS. LATER OUTLOOKS WILL DISCUSS THE POTENTIAL FOR SEVERE WEATHER WITH THUNDERSTORMS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT... BUT MAY BE REQUIRED WEDNESDAY. IAZ090-091-NEZ066-068-078-088>093-251100- FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAGE IA- PAWNEE-RICHARDSON-SALINE- 845 PM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TONIGHT AND WEDNESDAY STORMS ARE EXPECTED ACROSS PARTS OF THE OUTLOOK ARE TONIGHT... AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF SOUTHEAST NEBRASKA. THE MAIN HAZARDS WITH THE STORMS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO POTENTIAL FOR HEAVY RAIN. THIS MAY CAUSE FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT. A FLOOD WATCH IS IN EFFECT. SEVERE STORMS ARE POSSIBLE ON WEDNESDAY...ESPECIALLY LATE IN AFTERNOON AND EVENING. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA FROM WEDNESDAY NIGHT THROUGH SATURDAY. SEVERE STORMS MAY OCCUR AGAIN WEDNESDAY NIGHT AND THURSDAY...WITH HAIL AND STRONG WINDS. LATER OUTLOOKS WILL DISCUSS THE POTENTIAL FOR SEVERE WEATHER WITH THUNDERSTORMS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD RELAY ANY LARGE HAIL...DAMAGING WIND OR FLOODING REPORTS THAT THEY MAY HAVE THROUGH THE NIGHTTIME HOURS. SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 122 AM CDT WED AUG 25 2004 NEZ066-068-078-088>093-250700- GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE-RICHARDSON- SALINE- INCLUDING THE CITIES OF...AUBURN...BEATRICE...CRETE...FAIRBURY... FALLS CITY...LINCOLN...NEBRASKA CITY 122 AM CDT WED AUG 25 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 780 CANCELLED IN NEBRASKA... THE FOLLOWING COUNTIES IN NEBRASKA HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 780 WHICH WAS IN EFFECT UNTIL 3 AM... SALINE...JEFFERSON...LANCASTER...GAGE...OTOE...JOHNSON...PAWNEE... NEMAHA AND RICHARDSON. DERGAN
The Omaha radar (KOAX), 21 km away, was scanning. The volume nearest the first event began at 09:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422220.